MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0630-B
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery using ruby coils, pod coils, pod packing coils (pod pc), a non-penumbra microcatheter, a non-penumbra catheter, and a guidewire.It was noted that the patient¿s anatomy was slightly tortuous.During the procedure, the physician successfully implanted one pod coil and two pod pcs in the target vessel.While attempting to advance a ruby coil, the ruby coil would not advance at all past its initial position within its introducer sheath.Therefore, the ruby coil was removed.The procedure was continued using seven additional ruby coils, two pod coils, seven pod pcs and the same microcatheter.Subsequently, the procedure was then completed using eight non-penumbra coils and another non-penumbra microcatheter.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12619246
Report Number3005168196-2021-02253
Device Sequence Number3586841
Product Code HCG
UDI-Device Identifier00814548018362
UDI-Public00814548018362
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/12/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY4C0630-B
Device Catalogue NumberRBY4C0630
Device Lot NumberF86945
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2021
Initial Report FDA Received Date10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005